Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

ANOTHER Ear infection question =)

My daughter has been on amoxicillin for a full 4 days now for a double ear infection, and yesterday she broke out in a rash. Today I took her to the Dr. and they said they didn't think it was an allergic reaction to the amoxicillin but a rash from her virus. The nurse practitioner told me to stop using the amoxicillin because she checked her ears and she said they weren't 100% but they weren't bad enough to use amoxicillin. On they way home I started wondering if I stop her antibiotics won't her ear infection come back? Opinions?

Answer Question
 
Kaitlyn0816

Asked by Kaitlyn0816 at 3:19 PM on Jan. 11, 2010 in Toddlers (1-2)

Level 3 (15 Credits)
Answers (4)
  • if she was runing a fever that rash is rosiloa (sp?) my daughter had that a few times its just from running a high fever for a while the antiboitic is usaully used for 5-7 days so id give it to her another day then stop but keep an eye on her if it seems shes getting it back start giving it again and call them again u can keep that for up to 2 weeks in the frig. b4 it start to loose its power just keep it on hand just in case and hope ur lil one feels better soon ear infections suck
    cocobutt2002

    Answer by cocobutt2002 at 3:26 PM on Jan. 11, 2010

  • I bet she has roseola then because she did have a high fever for a day. thanks!
    Kaitlyn0816

    Answer by Kaitlyn0816 at 3:34 PM on Jan. 11, 2010

  • I agree, the infection may come back. What does the rash look like? Did she have a fever with her infection? I thought rosiola was w/ fever. My guess is that it IS the amoxcicillan, I hate to say. Unless she had a fever. google pics of rosiola so you can see if it's like your daughters. Also, it'll take four days to go away.
    jeanclaudia

    Answer by jeanclaudia at 3:53 PM on Jan. 11, 2010

  • Hey there,
    I have never agreed with stopping an antibiotic when there is still SOME sign of infection.. I mean if it is still present, it can flare back up without treatment... also about the rash... my daughter gets rashes with infections and virul infections. she had a ton of ear infections (before tubes) and with each and every one of them she got a rash. she even started the rash BEFORE the meds... so I would not assume it is the meds.. unless you have had problems before with that med! Hope this help :)
    icn_mom

    Answer by icn_mom at 10:47 PM on Jan. 11, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.